Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 565, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 2, 2016, 5:43 PM CDT for Harmon County, Jackson County, Oklahoma; Hardeman County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2016, 5:43 PM CDT (22:43 UTC)
- Expired
- Jul 2, 2016, 6:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harmon County, OK, Jackson County, OK, Hardeman County, TX
The radar
The Altus AFB radar (KFDR), 82 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1569 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WUUS54 KOUN 022243
SVROUN
OKC057-065-TXC197-022315-
/O.NEW.KOUN.SV.W.0565.160702T2243Z-160702T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT SAT JUL 2 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
SOUTHWESTERN HARMON COUNTY IN SOUTHWESTERN OKLAHOMA...
NORTHWESTERN HARDEMAN COUNTY IN NORTHERN TEXAS...
* UNTIL 615 PM CDT
* AT 542 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR KIRKLAND...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GOODLETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3457 10000 3463 9979 3450 9967 3432 9972
3431 10000
TIME...MOT...LOC 2242Z 255DEG 29KT 3441 10007
HAIL...1.00IN
WIND...60MPH
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:46 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jul 2, 2:46 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 246 PM CDT SAT JUL 2 2016 .DISCUSSION... The primary challenge of the day is determining strong to severe storm and heavy rainfall potential tonight through Sunday night. Developing dangerous heat over the next several days is another concern. Rest of this afternoon and evening (before midnight), will monitor for strong to severe thunderstorm potential, primarily northwest of a Hollis to Ponca City line. As of 245 PM, a few storms were forming near Boise City, Oklahoma in the far western Oklahoma Panhandle as well as from Clarendon, Texas to just east of Lubbock. These storms are expected to grow as they move east and northeast over the next few hours. Due to sufficient shear (0-6 km bulk shear of 20-35 kt) and instability MLCAPE (1500-3000 J/kg), some of these storms may be severe and become mainly multicellular. DCAPE values 900-1500 J/kg and a deeply mixed airmass support damaging wind gusts up to 70 mph as the main hazard. Hail potential remains lower due to weak mid level lapse rates around 6 C/km. The latest SPC Day 1 Outlook handles this week. The stronger forcing and greatest concentration of storms are expected to be over far northwestern Oklahoma after 7 pm this evening where retraining of storms could occur. Kept the greatest storm chances in far northwestern Oklahoma now through midnight tonight. After midnight tonight, a large complex of storms may affect parts of the area, mainly in northern Oklahoma or Kansas, bringing perhaps a few severe storms to these areas. The heavy rainfall and flash flooding potential will increase as well as precipitable water values are forecast to approach 2 inches, not too far from climatological maximum values this time of year. Did not issue a Flash Flood Watch as not sure exactly where the heaviest rain will occur and knowing that Flash Flood Guidance is rather high. Kept the highest rain chances near the Oklahoma and Kansas state line. Cannot rule out storms as far south as the I-40 corridor, but stronger capping should limit storm formation there. Sunday morning, lingering showers and storms with heavy rainfall may linger mainly over north central Oklahoma. Otherwise, warm and muggy conditions are expected. Sunday afternoon and evening, additional strong to severe storms may form across the area, though the exact location and timing remains uncertain. Storms late tonight into early Sunday will leave an outflow boundary somewhere across the area with hot and very humid conditions occurring south of this boundary. Like this afternoon and evening, sufficient shear and instability support multicells with damaging winds and heavy rainfall as the main hazards. For now, kept the highest rain chances near and east of I-35. Not all areas will receive rainfall. High temperatures on Sunday may be a bit tricky due to cloud cover and outflow boundary location. Used a model blend. Heat indices could approach 105 degrees/Heat Advisory criteria south of the outflow boundary mainly across southern Oklahoma and north Texas. Held off with issuing a Heat Advisory for now due to the mentioned uncertainties. Independence Day (Monday), mainly rainfree and seasonably hot weather can be expected. Kept 20 percent chances for storms over southern Oklahoma, but appears subsidence behind the departing mid level disturbance that will affect the area on Sunday should prevent storms from forming. Similar to Sunday, heat indices could approach 105 degrees mainly over southern Oklahoma and western north Texas. Monday night through next Saturday, hot weather will be the rule during this time frame with decreasing rain chances. Heat headlines may be necessary. Increasing mid level temperatures should allow for stronger capping. Thus, lowered rain chances from the previous forecast. Cannot completely rule out rain at times during this time frame as the center of the mid/upper ridge may be just southwest of Oklahoma and north Texas and with a few weak disturbances coming off the High Plains, however widespread rainfall seems unlikely. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 93 70 91 / 20 50 50 10 Hobart OK 75 97 70 96 / 20 30 20 10 Wichita Falls TX 78 99 74 98 / 10 30 40 20 Gage OK 68 86 65 94 / 60 20 10 10 Ponca City OK 70 86 66 89 / 70 50 40 10 Durant OK 78 94 74 94 / 10 20 50 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 10/17
Hazardous weather outlook, Jul 2, 12:30 PM CDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CDT SAT JUL 2 2016 OKZ004>048-050>052-TXZ083>090-031730- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1230 PM CDT SAT JUL 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS PORTIONS OF NORTHERN OKLAHOMA. LOCATION... THE SLIGHT RISK AREA IS NORTH OF A LINE FROM NEAR BUFFALO... TO WOODWARD... TO MEDFORD... TO PONCA CITY OKLAHOMA. A MARGINAL RISK SURROUNDS THE SLIGHT RISK AND IS NORTH OF A LINE FROM NEAR ERICK... TO WATONGA... TO NEAR STILLWATER OKLAHOMA. TIMING... SEVERE THUNDERSTORMS MAY AFFECT NORTHWEST OKLAHOMA AFTER 3 PM TODAY AND WILL BE POSSIBLE THROUGH 3 AM TONIGHT ACROSS NORTHERN OKLAHOMA. IMPACTS... DAMAGING WIND GUSTS BETWEEN 60 TO 70 MPH AND HAIL UP TO THE SIZE OF HALF DOLLARS WILL BE THE PRIMARY HAZARDS. LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING WILL ALSO BE A HAZARD. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON WITH THE APPROACH OF A MID-LEVEL TROUGH. THESE STORMS MAY IMPACT NORTHWEST OKLAHOMA LATER THIS AFTERNOON INTO THE EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EASTERN COLORADO AND WESTERN KANSAS. THESE STORMS MAY ORGANIZE INTO A MCS OR INTO LINE SEGMENTS...WHICH COULD IMPACT NORTHERN OKLAHOMA LATER TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS NORTHERN OKLAHOMA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY FOR PORTIONS OF CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK IS EAST OF A LINE FROM GUTHRIE... TO ANADARKO... TO ATOKA OKLAHOMA. DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING WILL BE THE PRIMARY HAZARDS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE DAILY MONDAY THROUGH FRIDAY...HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
In the hours before
Special weather statement, Jul 2, 5:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SAT JUL 2 2016
OKZ033-036-TXZ083-022300-
HARMON OK-JACKSON OK-HARDEMAN TX-
532 PM CDT SAT JUL 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARMON...SOUTHWESTERN JACKSON AND
NORTHWESTERN HARDEMAN COUNTIES UNTIL 600 PM CDT...
AT 531 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
DODSON TO 10 MILES SOUTHWEST OF HOLLIS TO NEAR KIRKLAND...MOVING EAST
AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
QUANAH...HOLLIS...GOULD...GOODLETT...LAZARE...MCQUEEN AND MCKNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3479 10000 3485 9978 3462 9967 3430 9971
3428 10000
TIME...MOT...LOC 2231Z 257DEG 29KT 3469 10008 3457 10002 3436 10010
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 40 min |
| Jul 1, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Washita | 49 min |
| Jul 1, 8:17 PM CDT | Special Weather Statement | OUN | Custer | 43 min |
| Jul 1, 8:51 PM CDT | Special Weather Statement | OUN | Custer | 24 min |
| Jul 2, 5:32 PM CDT | Special Weather Statement | OUN | Harmon | 28 min |
| Jul 2, 6:15 PM CDT | Special Weather Statement | OUN | Greer, Jackson | 45 min |
| Jul 2, 5:57 PM CDT | Special Weather Statement | OUN | Hardeman | 33 min |
| Jul 2, 6:06 PM CDT | Special Weather Statement | OUN | Foard | 24 min |
| Jul 2, 6:34 PM CDT | Special Weather Statement | OUN | Foard, Hardeman, Knox | 26 min |
| Jul 2, 6:44 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.